MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number SB2001D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hematoma (1884)
Date of Event 04/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case.The site has been contacted multiple times and the provided additional information regarding the reported adverse events is already reflected in the event description.The device remains implanted in the patient.Therefore a device evaluation could not be performed.A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2016, patient underwent an endovascular repair of an abdominal aortic aneurysm which was treated with gore-tex® stretch vascular graft.Reportedly, the patient had not complications and survived the procedure, the device was successfully implanted and retained and the patient was discharged on (b)(6) 2016.Reportedly on (b)(6) 2022, an adverse event described as post-procedural persistent bleeding seen as anemia was recorded which necessitated blood transfusions (8 bags of red blood cells from (b)(6) 2016).According to records the adverse event resolved on (b)(6) 2022.Reportedly on (b)(6) 2016 a voluminous retroperitoneal hematoma was discovered on the 8th day of revision and a surgical intervention was performed on the same day.However, it was recorded that the gore device didn't contribute to the hematoma.Furthermore, the patient received the following antiplatelet medications: enoxaparin: from (b)(6) 2016, aspirin: from (b)(6) 2016 till (b)(6) 2017.It was reported that the adverse event was registry procedure related and the patient recovered without a sequelae.According to the physician, the possible cause of the hematoma may be poor state of aorta (voluminous fusiform aneurysm of 110 mm, and extreme aortic tortuosity with 90° angle between intrarenal aorta and aneurysm).Furthermore, the patient was under heparin medication during intervention of (b)(6) 2016 and post-intervention, as usually performed in aaa surgery.This could contribute to the occurrence of the hematoma.Besides, the patient had modest pre-operatory thrombocytopenia of 94 giga/l at (b)(6) 2016 and 111 giga/l at (b)(6) 2016 (normal range 150-400 giga/l).
 
Additional Manufacturer Narrative
H6: corrected imdrf codes.
 
Additional Manufacturer Narrative
Additional information (reflected in the event description) was received and after careful evaluation of the event, it was determined that the gore device used in this procedure did not contribute to the incident.According to the physician the anemia and hematoma are not attributable to our gore device and are attributable to the poor state of the aorta and medication used during intervention.As there is no allegation of a device-related serious injury or malfunction of the gore-tex® stretch vascular graft in question anymore, this event is not reportable; therefore, the report is being retracted.
 
Event or Problem Description
On (b)(6) 2016, a patient underwent an endovascular repair of an abdominal aortic aneurysm using a bifurcated gore-tex® stretch vascular graft.Reportedly, there were no complications during the implant procedure.On the same day, post-procedural persistent bleeding was seen as anemia that necessitated blood transfusions (8 bags of red blood cells from (b)(6) 2016).The bleeding issue was resolved on (b)(6) 2022.Reportedly on (b)(6) 2016, a voluminous retroperitoneal hematoma was discovered, and a surgical intervention was performed on the same day.As reported, the gore-tex® stretch vascular graft did not contribute to the hematoma.Furthermore, the patient received the following antiplatelet medications: enoxaprin: from (b)(6) 2016; aspirin: from (b)(6) 2016 till (b)(6) 2017.It was reported this was procedure related and the patient recovered without a sequela.The patient was discharged on (b)(6) 2016.The physician stated the possible cause of the hematoma may be due to poor state of aorta (voluminous fusiform aneurysm of 110 mm, and extreme aortic tortuosity with 90° angle between intrarenal aorta and aneurysm).Furthermore, the patient was under heparin medication during intervention of (b)(6) 2016, and during the re-intervention, which is usually done in aaa surgeries.This could contribute to the occurrence of the hematoma.The patient also had modest pre-operatory thrombocytopenia of 94 giga/l at 1/4/2016 and 111 giga/l at 5/4/2016 (normal range 150-400 giga/l).

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
wilson okeke
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15417370
Report Number2017233-2022-03314
Device Sequence Number2556154
Product Code DSY
UDI-Device Identifier00733132611867
UDI-Public00733132611867
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K903931
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2020
Device Model NumberSB2001D
Device Catalogue NumberSB2001D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer11/28/2022
05/23/2023
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/23/2022
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale